Solutions for quasilinear elliptic systems with vanishing potentials

Billel Gheraibia


In this paper, we study the following strongly coupled quasilinear elliptic system: $$ \begin{cases} -\Delta_{p} u+\lambda a(x)|u|^{p-2}u=\dfrac{\alpha}{\alpha+\beta}|u|^{\alpha-2}u|v|^{\beta}, & x\in {\mathbb R}^{N}, \\[10pt] -\Delta_{p} v+\lambda b(x)|v|^{p-2}v=\dfrac{\beta}{\alpha+\beta}|u|^{\alpha}|v|^{\beta-2}v, & x\in {\mathbb R}^{N}, \\ u,v\in D^{1,p}(\R^{N}), \end{cases} $$% where $N\geq 3$, $\lambda> 0$ is a parameter, $p< \alpha+\beta< p^{*}:={Np}/({N-p})$. Under some suitable conditions which are given in section 1, we use variational methods to obtain both the existence and multiplicity of solutions for the system on an appropriated space when the parameter $\lambda$ is sufficiently large. Moreover, we study the asymptotic behavior of these solutions when \hbox{$\lambda\rightarrow\infty$}.


Positive solutions; potential well; quasilinear elliptic systems

Full Text:



C.O. Alves, P.C. Carrião and E.S. Medeiros, Multiplicity of solutions for a class of quasilinear problem in exterior domains with Neumann conditions, Abstr. Appl. Anal. (2004), 251–268.

C. O. Alves, D. C. de Morais Filho and M. A. S. Souto, On systems of elliptic equations involving subcritical and critical Sobolev exponents. Nonlinear Anal. 42(2000), 771-787.

C.O. Alves and G.M. Figueiredo, On multiplicity and concentration of positive solutions for a class of quasilinear problems with critical exponential growth in RN , J. Differential Equations 246 (2009), 1288–1311.

A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schröinger equations, J. Lond. Math. Soc. 75 (2007), 67–82.

A. Ambrosetti and P.H. Rabinwitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349–381.

T. Bartsch, A. Pankov and Z.Q Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math. 3 (2001), 549–569.

T. Bartsch and Z.Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on RN , Comm. Partial Differential Equations 20 (1995), 1725–1741.

T. Bartsch and Z.Q. Wang, Multiple positive solutions for a nonlinear Schrödinger equation, Z. Angew. Math. Phys. 51 (2000), 366–384.

L. Boccardo and D.G. de Figueiredo, Some remarks on a system of quasilinear elliptic equations, NoDEA Nonlinear Differential Equations Appl. 9 (2002), 309–323.

H. Brézis and E.H. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), 486-490.

D.G. Costa, On a class of elliptic systems in RN , Electron. J. Differential Equations (1994), No. 07, 1–14. (electronic)

D.G. Costa and C.A. Magalhãs, A unified approach to a class of strongly indefinite functionals, J. Differential Equations 125 (1996), 521–547.

D.G. De Figueiredo and E. Mitidieri, A maximum principle for an elliptic system and applications to semilinear problems, SIAM J. Math. Anal. 17 (1986), 836–849.

F. de Thélin, First eigenvalue of a nonlinear elliptic system, C.R. Acad. Sci. Paris Sér. I Math. 311 (1990), 603–606.

P. Felmer and D.G. De Figueiredo, On superquadratic elliptic systems, Trans. Amer. Math. Soc. 343 (1994), 99–116.

M.F. Furtado and F.O.V. de Paiva, Multiplicity of solutions for resonant elliptic systems, J. Math. Anal. Appl. 319 (2006), 435–449.

M.F. Furtado, L.A. Maia and E.A.B. Silva, Existence and multiplicity results for some superlinear elliptic problems on RN , Comm. Partial Differential Equations 27 (2002), 1515–1536.

P. Felmer, R.F. Manásevich and F. de Thélin, Existence and uniqueness of positive solutions for certain quasilinear elliptic systems, Comm. Partial Differential Equations 17 (1992), 2013–2029.

M.F. Furtado, E.A.B. Silva and M.S. Xavier, Multiplicity and concentration of solutions for elliptic systems with vanishing potentials, J. Diffrential Equations 249 (2010), 2377–2396.

M. Guedda and L. Véron, Quasilinear elliptic equations involving critical Sobolev exponents, Nonlinear Anal. 13 (1989), 879–902.

Y. Guo and J. Liu, Liouville type theorems for positive solutions of elliptic system in RN , Comm. Partial Differential Equations 33 (2008), 263–284.

P. Han, High-energy positive solutions for a crtical growth Dirichlet problem in noncontrictible domains, Nonliear Anal. 60 (2005), 369–387.

P. Han, Multiple positive solutions of nonhomogenuous elliptic systems involving critical Sobolev exponents, Nonliear Anal. 64 (2006), 869–886.

H. He and J. Yang, Positive solutions for critical elliptic systems in non-contractible domains, Commun. Pure Appl. Anal. 7 (2008), 1109–1122.

J. Hulshof and R.C.A.M. Vander Vorst, Differential systems with strongly indefinite variational structure, J. Funct. Anal. 114 (1983), 32–58.

A.C. Lazer and P. McKenna, On steady-state solutions of a system of reaction-diffusion equations from biology, Nonlinear Anal. 6 (1982), 523–530.

P. Lindqvist, On the equation div(|∇u|p−2 ∇u) + λ|u|p−2 u = 0, Proc. Amer. Math. Soc. 109 (1990), 157–164.

L.A. Maia, E. Montefusco and B. Pellacci, Positive solutions for a weakly coupled nonlinear Schröinger system, J. Differential Equations 229 (2006), 743–767.

L.A. Maia and E.A.B. Silva, On a class of coupled elliptic systems in RN , NoDEA Nonlinear Differential Equations Appl. 14 (2007), 303–313.

J. Serrin, Local behavior of solutions of quasi-linear equations, Acta Math. 111 (1964), 247–302.

E.A.B. Silva, Existence and multiplicity of solutions for semilinear elliptic systems, Nonlinear Differential Equations Appl. 1 (1994), 339–363.

E.A.B. Silva and M.S. Xavier, Multiplicity of solutions for quasilinear elliptic problems involving critical Sobolev exponents, Ann. Inst. H. Poincaré Anal. Non Liné aire 20 (2003), 341–358.

P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations 51 (1984), 126–150.

J.L. Vasquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim. 12 (1984), 191–202.

J.F. Yang, Positive solutions of quasilinear elliptic obstacle problems with critical exponents, Nonlinear Anal. 25 (1995), 1283–1306.


  • There are currently no refbacks.

Partnerzy platformy czasopism